MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Electrical Power Problem (2925)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: there was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the ventricular assist device (vad) coordinator tried to insert the power module backup battery with the serial number (b)(6) into the power module and was confronted with yellow wrench and red hazard symbol alarms.When the backup battery was disconnected and reseated the alarms persisted.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
The alarms resolved when the ebb was replaced with a new ebb.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a backup battery fault alarm (yellow wrench + red battery symbols) was confirmed, as the alarm was reproduced upon connecting the returned power module backup battery (serial number (b)(6)) to a known working test power module.The returned battery was observed to be damaged near its metal contacts which prevented a battery clip from properly connecting to the battery, even when the clip was securely held.When ac power was disconnected, the battery was able to operate the mock loop as intended despite the alarm and despite the improper connection.Available information indicates that the customer used a new battery to resolve the issue.The observed battery damage could have caused the backup battery fault alarm to occur, as the damage prevented a battery clip from properly connecting to the battery.However, the root cause of the damage was unable to be conclusively determined through this analysis.The 12-volt sealed lead acid battery was observed to pass all initial manufacturing testing per the greatbatch manufacturing datasheet.The heartmate power module instructions for use (ifu) (rev.B, section 2.1 ¿connecting the internal backup battery¿) instructs users on how to properly connect the backup battery to the power module.The battery clip should ¿snap¿ into place on the battery.The heartmate power module ifu (rev.B) instructs users to regularly inspect the power module, and to not use a power module or backup battery that appears damaged.The heartmate power module ifu (section 11.0 ¿routine maintenance¿) instructs users to bring their power module to an authorized service technician at least once per year for a thorough inspection and cleaning.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19939950
Report Number2916596-2024-05109
Device Sequence Number7432630
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566(17)260331
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGX109
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/08/2024
10/04/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date08/23/2024
10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown